Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jun 10, 2021, 3:05 PM CDT for Dale County, Henry County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2021, 3:05 PM CDT (20:05 UTC)
- Expired
- Jun 10, 2021, 3:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Tallahassee, FL
Counties Dale County, AL, Henry County, AL
The radar
The Ft Rucker radar (KEOX), 25 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 96 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1144 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
688
WWUS82 KTAE 102005
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
305 PM CDT Thu Jun 10 2021
ALZ066-067-102045-
Dale AL-Henry AL-
305 PM CDT Thu Jun 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DALE AND HENRY
COUNTIES UNTIL 345 PM CDT...
At 305 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ozark, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Abbeville, Ozark, Newton, Newville, Haleburg, Shorterville, Bells
Crossroads, Tumbleton, Kirkland Crossroads, Hayes, Mabson, Snells
Crossroads, Ewell, Graball, Dale County Lake, Dancey, Balkum,
Skipperville, Barnes and Echo.
LAT...LON 3166 8509 3151 8505 3147 8507 3143 8507
3142 8508 3136 8561 3154 8566 3169 8511
TIME...MOT...LOC 2005Z 257DEG 26KT 3147 8555
$$
AHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 10, 2:54 PM CDT, 11 minutes earlier.
Area forecast discussion, Jun 10, 2:54 PM CDT, 11 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
354 PM EDT Thu Jun 10 2021
.NEAR TERM [Through Friday]...
Raised rain chances for this afternoon in our SE AL counties as
scattered coverage of storms are currently moving in from southern
AL. Isolated showers are also developing in the FL Big Bend and
elsewhere. Have rain chances ending towards mid evening with no
mention of rain overnight. Another round of patchy fog is expected
in inland areas towards sunrise through mid morning. Heading into
Friday, some moisture increases in our northern half of the area and
could see a better coverage of showers and storms through SE AL and
SW GA where there are 50-60% chances. More typical isolated coverage
further south towards I-10 and south. Highs Friday will reach the
low to mid 90s after lows tonight in the low 70s.
.SHORT TERM [Friday Night Through Saturday Night]...
A series of upper impulses rounding the base of a mean, positively
tilted trough over the eastern US are going to allow convection to
spread further across the Tri-state area to begin the short term. By
late Saturday morning/afternoon, a trailing shortwave is forecast to
dive down into the lower MS Valley within the northwest flow aloft
and look to enhance shower and thunderstorm activity in both
coverage and intensity. This feature may result in a Mesoscale
Convective System affecting the CWA this weekend. Highest PoPs (up
to likely) during that timeframe reside along and north of I-10
Model soundings (e.g., Dothan) for Saturday depict moist and very
unstable profiles characterized by CAPE well in excess of 2k J/kg,
decent lapse rates (mainly 6-7 C/km), and PWs in the neighborhood of
2". The combination of these parameters coupled with dry air in the
mid-levels (DCAPE up to 1300 J/kg) makes the environment favorable
for strong/severe where damaging winds from downbursts appear to be
the greatest threat. Secondary concerns are lightning and heavy
rainfall. As of this afternoon, the SPC Day 3 Convective Outlook
(valid beginning at 12Z Saturday) only has us highlighted for
general thunder, but it would not be surprising if we see an upgrade
to at least a marginal risk at some point.
Aside from active weather, expect continued warm/muggy conditions,
with highs in the low 90s (heat indices at or near 100) and lows in
the low/mid 70s.
.LONG TERM [Sunday Through Thursday]...
Troughing remains anchored across the eastern US, which should
keep the weather unsettled through much of the long term. Up to
chance PoPs are in the forecast each day, though the greatest
potential steadily shifts southeast as the associated upper
disturbance(s) push into the FL peninsula. High temperatures in
the low 90s and lows in the low 70s are expected. Heat indices
should remain a few degrees higher thanks to the moist airmass in
place.
&&
.AVIATION...
[Through 18Z Friday]
Widespread CU field has developed with some tempo MVFR cigs mixed
in with mostly VFR. Convection is noted slowly moving into our SE
AL counties so added VCTS to DHN this afternoon. No other mention
of convection in the TAFs. Overnight, more fog will develop from
TLH to ECP/DHN with flt conds degraded down to LIFR around sunrise
to mid morning. Otherwise, VFR will prevail.
&&
.MARINE...
West to southwest winds generally at or below 15 knots and seas up
to 3 ft prevail through the period. Boating conditions approach
cautionary levels by late Friday and slightly relax as the weekend
comes to a close. The main marine concerns over the next few days
are thunderstorms, particularly from Saturday through Tuesday.
&&
.FIRE WEATHER...
Aside from patchy fog across portions of the Tri-state area tomorrow
morning and high afternoon dispersions over the next couple days,
there are no fire concerns. A wet pattern begins to take shape
heading into the weekend, with a large coverage of showers and
thunderstorms expected Saturday and Sunday.
&&
.HYDROLOGY...
Showers and thunderstorms should be more prevalent over the next few
days as an unsettled pattern unfolds. However, 7-day forecast
amounts of about 1-2" do not warrant any flood concerns at this
time. These values may change, depending on how convective activity
evolves this weekend. All rivers and streams remain in good shape.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 71 94 74 91 72 / 10 20 40 50 30
Panama City 75 87 77 88 75 / 10 10 30 40 30
Dothan 72 90 74 90 72 / 10 60 50 60 30
Albany 73 93 73 91 74 / 10 60 50 60 40
Valdosta 71 94 75 91 71 / 10 20 40 70 40
Cross City 72 91 75 88 74 / 10 0 30 40 40
Apalachicola 75 86 77 87 76 / 10 0 30 40 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Gulf-
South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Scholl
SHORT TERM...IG3
LONG TERM...Scholl/IG3
AVIATION...Scholl
MARINE...IG3
FIRE WEATHER...IG3
HYDROLOGY...IG3In the hours before
Special weather statement, Jun 10, 1:46 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
146 PM CDT Thu Jun 10 2021
ALZ065-101930-
Coffee AL-
146 PM CDT Thu Jun 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COFFEE COUNTY UNTIL 230
PM CDT...
At 144 PM CDT, Doppler radar was tracking a strong thunderstorm near
Brantley, or 11 miles northwest of Elba, moving northeast at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lee, Pine Level, Java, Chestnut Grove, Victoria, Frisco, Lowry Mill,
Wilkinstown, Zoar, Newby, Wise Mill, Roeton, Clowers Crossroads,
Arcus, Bluff Spring and Jack.
LAT...LON 3153 8619 3153 8616 3154 8614 3162 8615
3162 8579 3155 8579 3141 8620
TIME...MOT...LOC 1844Z 245DEG 23KT 3150 8625
IG3Special weather statement, Jun 10, 3:05 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
305 PM CDT Thu Jun 10 2021
ALZ066-067-102045-
Dale AL-Henry AL-
305 PM CDT Thu Jun 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DALE AND HENRY
COUNTIES UNTIL 345 PM CDT...
At 305 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ozark, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Abbeville, Ozark, Newton, Newville, Haleburg, Shorterville, Bells
Crossroads, Tumbleton, Kirkland Crossroads, Hayes, Mabson, Snells
Crossroads, Ewell, Graball, Dale County Lake, Dancey, Balkum,
Skipperville, Barnes and Echo.
LAT...LON 3166 8509 3151 8505 3147 8507 3143 8507
3142 8508 3136 8561 3154 8566 3169 8511
TIME...MOT...LOC 2005Z 257DEG 26KT 3147 8555
AHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 1:46 PM CDT | Special Weather Statement | TAE | Coffee | 44 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.